MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS 8000 C 502 MODULE; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS 8000 C 502 MODULE; CLINICAL CHEMISTRY ANALYZER
Model Number C502
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was noted that the customer places serum and urine samples together on different racks on the sample tray on board the analyzer.Calibration data was acceptable and quality controls were ok on the day of the event.Upon review of the alarm trace from the day of the event, a sample clot and abnormal aspiration alarm were observed.
 
Event or Problem Description
The initial reporter stated they received discrepant results for one patient sample tested with crep2 creatinine plus ver.2 on a cobas 8000 c 502 module.The sample was initially processed on a cobas p 612 pre-analytics system prior to testing on the c 502 module.The patient sample initially resulted in a creatinine value of 215.8 umol/l and this value was reported outside of the laboratory.The patient was admitted based on the value.A creatinine measurement performed on the patient on (b)(6) 2022 was lower.The complained sample was then repeated on a second analyzer, resulting in a creatinine value of 77.0 umol/l.The sample was also repeated on a third analyzer, resulting in a value of 81.8 umol/l.The sample was then repeated on the complained analyzer, resulting in a value of 74.8 umol/l.The creatinine reagent lot number was 663665, with an expiration date of 30-jun-2023.
 
Additional Manufacturer Narrative
The investigation could not identify a product problem.The cause of the event could not be determined.The issue is consistent with incorrect pre-analytic sample handling.A general reagent problem can be ruled out as calibration and quality controls are acceptable.
 
Additional Manufacturer Narrative
The patient was tested again for creatinine on (b)(6) 2022 and the result was 99 umol/l.

Brand Name
COBAS 8000 C 502 MODULE
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
na
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key15938825
Report Number1823260-2022-03931
Device Sequence Number6219667
Product Code JJE
UDI-Device Identifier04015630919215
UDI-Public04015630919215
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K100853
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC502
Device Catalogue Number05964067001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2022
Supplement Date Received by Manufacturer12/09/2022
12/21/2022
Initial Report FDA Received Date12/08/2022
Supplement Report FDA Received Date12/09/2022
12/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown